Alert archive / Florida / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 126, NWS Tallahassee, FL

July 14, 2018Wakulla County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 14, 2018, 3:14 PM EDT for Wakulla County, Florida. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2018, 3:14 PM EDT (19:14 UTC)
Expired
Jul 14, 2018, 4:00 PM EDT
In force
46 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 24 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 3:48 PM EDTTSTM WND DMG3 Nnw Sopchoppy, FLFALLEN TREES OR LIMBS RESULTED IN A POWER OUTAGE ALONG STEPHEN C REVELL ROAD NORTHWEST OF SOPCHOPPY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.2 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2018-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1309 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2018-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1309 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
904 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

557 
WUUS52 KTAE 141914
SVRTAE
FLC129-142000-
/O.NEW.KTAE.SV.W.0126.180714T1914Z-180714T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
314 PM EDT SAT JUL 14 2018

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Central Wakulla County in Big Bend of Florida...

* Until 400 PM EDT.

* At 313 PM EDT, a severe thunderstorm was located over
  Crawfordville, moving south at 10 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Crawfordville, Sopchoppy, Shadeville, Hyde Park, Wakulla Springs,
  Arran, Hilliardville, Tully, Panacea, Shell Point, Medart,
  Buckhorn, Spring Creek, Bethel and Liveoak Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Damaging winds and continuous cloud to ground lightning is occurring 
with this storm. Move indoors immediately. Lightning is one of 
nature's leading killers. Remember, if you can hear thunder, you are 
close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3030 8448 3030 8425 3002 8427 3004 8458
TIME...MOT...LOC 1913Z 009DEG 9KT 3020 8439 

HAIL...<.75IN
WIND...60MPH
 
$$

30-PULLIN
1 follow-up statement
115 
WWUS52 KTAE 141951
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
351 PM EDT SAT JUL 14 2018

FLC129-142000-
/O.EXP.KTAE.SV.W.0126.000000T0000Z-180714T2000Z/
Wakulla FL-
351 PM EDT SAT JUL 14 2018

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WAKULLA COUNTY WILL
EXPIRE AT 400 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain 
is still possible with this thunderstorm.

LAT...LON 3030 8448 3030 8425 3002 8427 3004 8458
TIME...MOT...LOC 1950Z 009DEG 9KT 3011 8441 

$$

30-PULLIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 1:13 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Jul 14, 1:13 PM EDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Tallahassee FL
113 PM EDT Sat Jul 14 2018

.AVIATION [Through 18Z Sunday]...

Sct SHRA/TSRA have developed across the region and is currently
moving toward VLD, TLH, and ECP. Expect brief periods of reduced
vsby and gusty northerly winds associated with this activity.
Periods of SHRA/TSRA are expected to affect DHN and ABY once again
later this afternoon and into this evening. VFR conditions
expected outside of any storms with prevailing winds generally
out of the south/southwest through this evening.

&&

.PREV DISCUSSION [110 PM EDT]...

.NEAR TERM [Through Today]...

Deep layer easterly flow is bringing a return flow of Atlantic
moisture to the area. In addition to this moisture and our
summertime seabreeze circulation, a weak upper level disturbance
over Georgia and Alabama will enhance divergence aloft this
afternoon, especially over our northern zones. As a result, the area
will see much higher coverage of afternoon showers and thunderstorms
than we've seen the past few days. Afternoon MLCAPE will be around
1500-2000 J/kg, so a few of these storms could produce downbursts of
strong to borderline severe wind gusts (50-60 MPH). Additionally,
heavy rainfall will create a concern for localized flooding issues.
While most of the area will receive less than an inch, isolated
areas could easily pick up a quick 2-3", especially in southwest
Georgia, where upper level divergence will enhance lift.
Temperatures will peak in the low-mid 90s with heat indices in the
100-105 range.

.SHORT TERM [Tonight Through Monday]...

The atmosphere really moistens up beginning tonight with PWATs
over 2 inches. The mid level ridge over the southeast breaks down
and retrogrades westward. A mid level disturbance backs into the
area from the northeast on the heels of the departing ridge. This,
along with a surface trough in the area, will help to focus
showers and thunderstorm development across our area. The
seabreeze will still be active but the highest coverage appears to
be across SE AL and SW GA. With abundant cloud cover and rainfall,
highs will be in the lower 90s each day.

.LONG TERM [Monday Night Through Saturday]...

East coast troughing will dominate the weather pattern in the
extended range. This will add more deep layer moisture over the
area and lead to an active and rainy pattern heading into next
weekend. The models even show a front stalling over the area which
would lead to increased rainfall amounts in heavy rain and some
flooding concerns. Have highs in the upper 80s through the
extended.

.MARINE...

Light winds and low seas are expected through the weekend. Scattered
showers and thunderstorms can be expected mainly in the overnight
hours each day. Winds and seas slightly increase heading into the
next work week.

.FIRE WEATHER...

Dispersions will be on the lower side today and tomorrow due to
light transport winds. Otherwise, no hazardous fire weather
conditions are anticipated for the next several days.

.HYDROLOGY...

Overall, forecast rainfall amounts have increased since this time
last night. We are heading into a wet pattern through the end of
the next work week. Localized flooding could occur with any slower
moving storms, especially beginning later this weekend. Area
rivers are below flood stage at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  91  74  91  74 /  30  70  30  50  20
Panama City   78  89  77  88  78 /  20  60  30  50  30
Dothan        74  90  73  90  74 /  40  70  40  70  30
Albany        74  90  74  90  74 /  40  70  40  70  30
Valdosta      73  90  74  91  73 /  40  70  40  60  20
Cross City    74  91  74  90  75 /  20  60  20  40  20
Apalachicola  78  89  78  89  78 /  20  50  20  40  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Pullin
SHORT TERM...Nguyen
LONG TERM...Scholl
AVIATION...Pullin
MARINE...Nguyen
FIRE WEATHER...Scholl
HYDROLOGY...Nguyen

In the hours before

Local storm report, Jul 14, 11:02 AM EDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1102 AM EDT SAT JUL 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 AM     FLASH FLOOD      2 S MOSSY DELL          31.73N 84.11W
07/14/2018                   LEE                GA   911 CALL CENTER

            WATER OVER THE ROAD AT HIGHWAY 32 AND MOSSY
            DELL ROAD.

&&

KGG
Special weather statement, Jul 14, 2:47 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
147 PM CDT SAT JUL 14 2018

ALZ066-067-141915-
Dale AL-Henry AL-
147 PM CDT SAT JUL 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DALE AND
SOUTHWESTERN HENRY COUNTIES UNTIL 215 PM CDT...

At 147 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Headland, moving southeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Headland, Kinsey, Newville, Sylvan Grove, Bells Crossroads,
Tumbleton, Echo, Kirkland Crossroads, Blackwood, Capps, Snells
Crossroads, Browns Crossroads, Goldberg Field, Headland Municipal
A/P, Dancey, Bertha and Balkum.

LAT...LON 3146 8516 3131 8529 3131 8541 3139 8556
      3155 8545
TIME...MOT...LOC 1847Z 300DEG 11KT 3144 8543

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 2:59 PM EDTAreal Flood AdvisoryTAELeon2 hr
Jul 14, 3:58 PM EDTSpecial Weather StatementTAEJefferson32 min
Jul 14, 4:20 PM EDTSpecial Weather StatementTAELiberty25 min
Jul 14, 4:35 PM EDTSpecial Weather StatementTAEWashington25 min
Jul 14, 4:44 PM EDTSpecial Marine WarningTAE81 min
Jul 14, 4:46 PM EDTSpecial Weather StatementTAEFranklin, Gulf59 min
Jul 14, 5:41 PM EDTSpecial Weather StatementTAEWashington34 min
Jul 14, 6:41 PM EDTAreal Flood AdvisoryTAEJackson64 min

Nearby

Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.